New York, 2013Hail and Damaging Winds in New York, June 17, 2013
June 17, 2013 · NWS ALY · 9 events in 4 counties and zones
A slow moving cold front and associated pre frontal trough approached upstate New York during the afternoon hours on June 17th, 2013. With temperatures into the 80s and high levels of moisture in place, there was plenty of instability available for thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front and associated pre frontal trough approached upstate New York during the afternoon hours on June 17th, 2013. With temperatures into the 80s and high levels of moisture in place, there was plenty of instability available for thunderstorms to develop. A line of thunderstorms developed across the Capital Region and strong winds aloft aided in allowing these storms to become severe with damaging winds and large hail. By later in the afternoon, the thunderstorms tracked east and away from the region, ending the threat for severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 17, 11:55 AM EST, 30 minutes earlier.
Area forecast discussion, Jun 17, 11:55 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT MON JUN 17 2013
.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH THE REGION TODAY...AND THEN ONLY
SLOWLY MOVE ACROSS THE REGION TONIGHT AND TUESDAY. THIS WILL KEEP
OUR WEATHER PATTERN UNSETTLED WITH THE CHANCE FOR SHOWERS AND
THUNDERSTORMS BOTH DAYS. OUR WEATHER WILL IMPROVE FOR THE MID AND
LATE WEEK PERIOD AS HIGH PRESSURE SETTLES IN WITH DRY AND SEASONABLE
CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1250 PM EDT...MUCH OF THE REGION IS NOW WITHIN SPC/S SLIGHT
RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS THE SOUTHERN ADIRONDACKS...AND WESTERN MOHAWK
VALLEY. SIGNIFICANT INSTABILITY IS BEING REALIZED...WITH SBCAPES
OF 1000-2000 J/KG ACROSS MUCH OF THE REGION. IN ADDITION...A
POTENT SHORTWAVE WAS TRANSLATING EAST NORTH OF THE GREAT
LAKES...PROVIDING SOME SYNOPTIC LIFT. FURTHERMORE...A PREFRONTAL
TROUGH...POSSIBLY A LAKE BREEZE BOUNDARY...CONTINUES TO ADVANCE
EAST ACROSS CENTRAL NYS. THIS BOUNDARY...OR JUST AHEAD OF
IT...SHOULD REMAIN THE MAIN SFC BASED FOCUS FOR CONVECTION THROUGH
THIS AFTERNOON. THERE IS A POSSIBILITY THAT...GIVEN STRONG 0-6 KM
SHEAR...WITH 500 MB WINDS AROUND 50 KT...UPSTREAM CLUSTERS OF
THUNDERSTORMS MAY DEVELOP/FORM BOWING SEGMENTS AND MAY RAPIDLY
MOVE ACROSS THE MOHAWK RIVER VALLEY...CAPITAL REGION...SOUTHERN VT
AND BERKSHIRES. IN ADDITION...BEFORE CONGEALING...SOME MORE
DISCRETE CELLS MAY ATTAIN MID LEVEL ROTATION AND ALLOW FOR LARGE
HAIL FORMATION. WILL INCREASE POPS INTO LIKELY RANGE FOR CENTRAL
AND NORTHERN AREAS FOR THIS AFTERNOON...AND WILL INCLUDE MENTION
OF GUSTY WINDS/HAIL.
SHOWERS AND THUNDERSTORMS SHOULD SINK FURTHER S AND E LATER THIS
AFTERNOON...AND DECREASE IN AREAL COVERAGE AROUND SUNSET. AREAS OF
FOG WILL BE POSSIBLE TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE COLD FRONT WILL VERY SLOWLY MOVE ACROSS THE FORECAST AREA ON
TUESDAY FROM NORTH TO SOUTH. EXPECT SCT SHWRS/TSTMS TO CONTINUE MOST
OF THE DAY...ESPECIALLY FROM ALBANY SOUTH. TO THE NORTH THE SHOWERS
WILL LIKELY END DURING THE AFTERNOON. OVER THE SOUTH THE SHOWERS MAY
EVEN LINGER INTO TUESDAY EVENING...BUT AFTER THAT EXPECT A LARGE
HIGH PRESSURE SYSTEM TO BUILD IN WITH FAIR AND DRY WEATHER FOR LATE
TUESDAY NIGHT THROUGH WEDNESDAY.
HIGHS TUESDAY WILL BE 65 TO 75 NORTH DUE TO THE EARLIER FRONTAL
PASSAGE...AND THE MID 70S TO LOWER 80S SOUTH. LOWS TUESDAY NIGHT IN
THE MID 40S TO MID 50S. HIGHS WEDNESDAY IN THE UPPER 60S AND 70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AT THIS TIME IT APPEARS MUCH OF THE PERIOD LOOKS TO FEATURE MAINLY
DRY WEATHER AND WARMING TEMPERATURES. DESPITE A NORTHWEST FLOW
ALOFT...SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION ON
WEDNESDAY AND REMAIN IN PLACE THROUGH THE END OF THE WORK WEEK. THIS
TYPE OF PATTERN SHOULD RESULT IN A GOOD AMOUNT OF SUNSHINE AND
COMFORTABLE HUMIDITY LEVELS. TEMPERATURES ARE EXPECTED TO BE BELOW
NORMAL AT NIGHT BUT NEAR NORMAL DURING THE DAY...WITH LARGE DIURNAL
TEMPERATURE RANGES RESULTING FROM ANOMALOUSLY LOW PWATS OVER THE
REGION.
THE PATTERN STARTS TO CHANGE DURING THE WEEKEND...AND LOOKS TO
BECOME MORE ACTIVE WITH POSSIBLE DISTURBANCES TRACKING THROUGH THE
REGION...ESPECIALLY ON SUNDAY. THERE ARE DISPARITIES AMONG VARIOUS
SOURCES OF MODEL GUIDANCE EVEN REGARDING THE UPPER LEVEL FLOW
PATTERN...SO FORECAST CONFIDENCE IS LOW DURING THIS TIME. IT DOES
APPEAR THAT HUMIDITY LEVELS WILL BE INCREASING WITH TEMPERATURES
POSSIBLY WARMING TO SLIGHTLY ABOVE NORMAL READINGS. WILL GRADUALLY
INCREASE POPS FROM SLIGHT CHANCE ON SATURDAY...TO CHANCE BY SUNDAY
ASSOCIATED WITH POSSIBLE CONVECTIVE SHOWERS/T-STORMS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
FOG SHOULD DISSIPATE AT KGFL BY 12Z. OTHERWISE...MAINLY VFR
CONDITIONS EXPECTED TO PREVAIL THROUGH THE REST OF THE DAY. AN UPPER
LEVEL DISTURBANCE ALONG WITH BUILDING INSTABILITY WILL LEAD TO
SCATTERED TSRA ACROSS THE REGION THIS AFTERNOON INTO EARLY EVENING.
WILL MENTION VCSH STARTING AROUND 17Z-18Z...THEN PROB30 FOR TSRA
STARTING FROM 21Z. BRIEF MVFR/IFR CONDITIONS ARE POSSIBLE WITHIN ANY
TSRA...BUT MAINLY VFR CONDITIONS SHOULD PREVAIL. CONVECTION SHOULD
DISSIPATE LATER THIS EVENING.
UNCERTAIN FORECAST FOR THE OVERNIGHT HOURS WITH REGARDS TO FOG
POTENTIAL BASED ON DEGREE OF CLOUD COVER AND IF TERMINALS RECEIVE
ANY MEASURABLE RAINFALL. WILL MENTION MAINLY MVFR CONDITIONS FOR NOW
WITH IFR POSSIBLE.
WINDS TODAY WILL BE WEST-SOUTHWEST AROUND 7-10 KT. WINDS COULD BE
BRIEFLY GUSTY IN AND NEAR ANY TSRA. WINDS WILL BECOME LIGHT AND
VARIABLE AFTER DARK TONIGHT.
OUTLOOK...
TUE...MAINLY VFR. CHC TSRA.
TUE NIGHT-FRI...VFR. NO SIG WX.
&&
.FIRE WEATHER...
NO FIRE WEATHER RELATED PROBLEMS ARE EXPECTED THE NEXT SEVERAL
DAYS DUE TO THE PERSISTENT WET PATTERN SINCE LATE MAY.
THE CHANCE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PERSIST
THROUGH TUESDAY UNTIL A COLD FRONT THAT IS FORECAST TO SLOWLY SLIDE
SOUTH OF THE REGION TUESDAY NIGHT.
DRIER WEATHER IS EXPECTED FOR THE SECOND HALF OF THE WEEK WITH
SURFACE HIGH PRESSURE SETTLING INTO THE REGION.
&&
.HYDROLOGY...
FLOWS REMAIN ABOVE NORMAL FOR MID JUNE ACROSS THE HYDRO SERVICE
AREA. MINOR FLOODING CONTINUES ACROSS PORTIONS OF THE HOUSATONIC
BASIN IN NW CT FROM THE HEAVY RAINFALL A FEW DAYS AGO.
BASIN AVERAGE RAINFALL TODAY THROUGH TUESDAY WILL RANGE FROM A FEW
HUNDREDTHS TO A HALF AN INCH...BUT LOCALLY HIGHER AMOUNTS ARE
POSSIBLE WITH ANY THUNDERSTORMS.
DRY WEATHER IS EXPECTED TO RETURN TUESDAY NIGHT INTO THE MID WEEK
PERIOD...ALLOWING RIVERS TO CONTINUE TO GRADUALLY LOWER FROM THE
VERY WET WEATHER THE PAST FEW WEEKS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...GJM
NEAR TERM...KL/GJM/NAS
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...GJM
HYDROLOGY...GJM
Hazardous weather outlook, Jun 17, 12:21 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
121 PM EDT MON JUN 17 2013
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-181100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
121 PM EDT MON JUN 17 2013
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS OF 58 MPH OR HIGHER...AS WELL AS LARGE HAIL ONE
INCH DIAMETER OR GREATER.
IN ADDITION...THUNDERSTORMS WILL CONTAIN LOCALLY VERY HEAVY
DOWNPOURS...WHICH WILL LIKELY LEAD TO PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS. ISOLATED FLASH FLOODING IS
POSSIBLE.
THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 35 TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
EVENING... ESPECIALLY FROM ALBANY SOUTH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED FOR THE FOLLOWING COUNTIES...
IN CONNECTICUT...LITCHFIELD.
IN MASSACHUSETTS...BERKSHIRE.
IN NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...
HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...
ULSTER...WARREN...AND WASHINGTON.
IN VERMONT...BENNINGTON AND WINDHAM.
In the hours before
Special weather statement, Jun 17, 11:27 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1227 PM EDT MON JUN 17 2013
NYZ032-033-038-041>043-083-084-171730-
HAMILTON NY-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-NORTHERN SARATOGA NY-
1227 PM EDT MON JUN 17 2013
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THESE STORMS WERE
LOCATED OVER NORTHERN HERKIMER...HAMILTON AND WARREN COUNTIES...
MOVING EAST AT 40 MPH.
THE STRONGEST THUNDERSTORMS WILL BE NEAR...
LAKE PLEASANT AND 6 MILES SOUTH OF MOFFITT BEACH CAMPGROUND BY 1245
PM EDT
WELLS BY 1255 PM EDT
SACANDAGA CAMPGROUND BY 100 PM EDT
LAKE LUZERNE CAMPGROUND BY 130 PM EDT
LAT...LON 4406 7507 4407 7489 4400 7425 4392 7432
4382 7421 4383 7414 4380 7405 4375 7405
4381 7338 4377 7334 4359 7342 4358 7339
4363 7337 4363 7332 4353 7323 4333 7325
4332 7510 4409 7518
TIME...MOT...LOC 1625Z 280DEG 33KT 4343 7467Special weather statement, Jun 17, 12:21 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
121 PM EDT MON JUN 17 2013
NYZ032-033-038>043-082>084-171830-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-NORTHERN SARATOGA NY-
121 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF WHITEHALL
TO 15 MILES WEST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM FAIR
HAVEN TO 13 MILES WEST OF HINCKLEY...AND MOVING EAST AT 30 MPH.
OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO SACANDAGA
CAMPGROUND...NORTHAMPTON BEACH PUBLIC CAMPGROUND...MOFFITT BEACH
CAMPGROUND...LAKE PLEASANT...LAKE LUZERNE CAMPGROUND...HARTFORD...
COMSTOCK...CEDARVILLE...CAROGA LAKE PUBLIC CAMPGROUND...WEST GLENS
FALLS...WELLS...WARRENSBURG...STRATFORD...POLAND...OHIO...
NORTHVILLE...NEWPORT...MOHAWK...MIDDLEVILLE...MAYFIELD...LITTLE
FALLS...LAKE LUZERNE-HADLEY...LAKE GEORGE VILLAGE...ILION...HUDSON
FALLS...HERKIMER...GRANVILLE...GLENS FALLS...FRANKFORT...FORT
EDWARD...EDINBURG...DOLGEVILLE...DAY CENTER...CRANBERRY CREEK...
CORINTH...COLD BROOK...CAROGA LAKE AND BOLTON LANDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4343 7509 4359 7342 4358 7340 4360 7329
4355 7324 4353 7323 4332 7325 4289 7516
4297 7522 4306 7522
TIME...MOT...LOC 1720Z 282DEG 27KT 4358 7317 4337 7533Thunderstorm Wind, Washington
- When
- June 17, 12:25 PM EST
- Where
- Washington County, 0.85 mi SE of Granville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.410, -73.260
Trees and wires were reported down in Granville due to thunderstorm winds.
Thunderstorm Wind, Washington
- When
- June 17, 1:05 PM EST
- Where
- Washington County, 0.34 mi WSW of Ft Edward
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.269, -73.587
Trees and wires were reported down on Route 4 in Fort Edward due to thunderstorm winds.
Hail, Washington
- When
- June 17, 1:09 PM EST to 1:11 PM EST
- Where
- Washington County, 0.64 mi ESE of Argyle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.225, -73.489
Quarter size hail from a thunderstorm was reported one mile south of Argyle.
Thunderstorm Wind, Schenectady
- When
- June 17, 1:28 PM EST
- Where
- Schenectady County, 1.23 mi NE of Esperance Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 42.760, -74.250
Several large tree limbs were reported down by a meteorologist one mile east of Esperance due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- June 17, 2:00 PM EST
- Where
- Albany County, Westmere
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.700, -73.880
Minor structure and roof damage was reported to a building one mile northeast of Guilderland due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- June 17, 2:00 PM EST
- Where
- Albany County, 0.63 mi SW of Westmere
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.695, -73.890
Trees were reported uprooted and large limbs down along State Route 155 in Guilderland due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- June 17, 2:00 PM EST
- Where
- Albany County, 1.08 mi N of North Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.686, -73.852
Multiple trees were reported down on Western Avenue in Guilderland due to thunderstorm winds. The trees blocked the entrance to the Crossgates Mall.
Thunderstorm Wind, Albany
- When
- June 17, 2:05 PM EST
- Where
- Albany County, 1.9 mi E of North Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.672, -73.813
Trees and wires were reported down throughout the city of Albany due to thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 17, 2:06 PM EST
- Where
- Rensselaer County, 0.83 mi SSW of Rensselaer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.640, -73.739
Trees were reported down via Facebook due to thunderstorm winds in Rensselaer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 17, 2013$14 million · 4.5 in hail · 11 events
- Hail and Damaging Winds in Massachusetts, June 17, 2013$346,000 · 50 kt wind · 18 events
- Flash Flooding and Heavy Rain in Kentucky, June 17 to 18, 2013$578,000 · 4 events
- Hail in South Dakota, June 17, 2013$355,000 · 2 in hail · 5 events
- Hail and Damaging Winds in Michigan, June 17, 2013$38,000 · 2 in hail · 49 events
- Flash Flooding and Damaging Winds in Georgia, June 17, 2013$195,000 · 50 kt wind · 7 events
- Flash Flood in Missouri, June 17, 2013$200,000 · 1 event
- Flash Flooding in West Virginia, June 17 to 18, 2013$105,000 · 2 events
- Flash Flood in Tennessee, June 17, 2013$100,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, June 17, 2013$45,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Kentucky, June 17, 2013$42,000 · 1 in hail · 9 events
- Damaging Winds in Illinois, June 17, 2013$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454552, 454553, 454554, 454555, 454556, 454557, 454560, 454558, 454559.